Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 279, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 5, 2015, 2:15 PM CST for Barton County, Jasper County, Missouri; Cherokee County, Crawford County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2015, 2:15 PM CST (20:15 UTC)
- Expired
- Nov 5, 2015, 3:00 PM CST
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 1:16 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS53 KSGF 052015
SVRSGF
KSC021-037-MOC011-097-052100-
/O.NEW.KSGF.SV.W.0279.151105T2015Z-151105T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CST THU NOV 5 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAWFORD COUNTY IN SOUTHEASTERN KANSAS...
EASTERN CHEROKEE COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN JASPER COUNTY IN SOUTHWESTERN MISSOURI...
WESTERN BARTON COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 300 PM CST
* AT 214 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHEROKEE TO NEAR WEST MINERAL TO COLUMBUS TO
NEAR TREECE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHERN JOPLIN... PITTSBURG...
WEBB CITY... PRAIRIE STATE PARK...
CARL JUNCTION... FRONTENAC...
COLUMBUS... GALENA...
ORONOGO... CARTERVILLE...
JASPER... LIBERAL...
CHEROKEE... AIRPORT DRIVE...
WEIR... ALBA...
SCAMMON... PURCELL...
CHICOPEE... NASHVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3718 9487 3727 9492 3744 9487 3765 9438
3765 9436 3746 9429 3728 9427 3716 9438
3700 9495
TIME...MOT...LOC 2014Z 244DEG 34KT 3737 9487 3726 9490 3718 9485 3705
9491
HAIL...1.00IN
WIND...60MPH
$$
HATCH3 follow-up statements
354
WWUS53 KSGF 052027
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CST THU NOV 5 2015
KSC021-037-MOC011-097-052100-
/O.CON.KSGF.SV.W.0279.000000T0000Z-151105T2100Z/
CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-
227 PM CST THU NOV 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR SOUTHEASTERN CRAWFORD...NORTHEASTERN CHEROKEE...NORTHWESTERN
JASPER AND WESTERN BARTON COUNTIES...
AT 227 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PITTSBURG TO WEIR TO 6 MILES SOUTHEAST OF SCAMMON
TO NEAR COLUMBUS...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHERN JOPLIN... PITTSBURG...
WEBB CITY... PRAIRIE STATE PARK...
CARL JUNCTION... FRONTENAC...
ORONOGO... CARTERVILLE...
JASPER... LIBERAL...
AIRPORT DRIVE... WEIR...
ALBA... PURCELL...
CHICOPEE... NASHVILLE...
MINDENMINES... CARYTOWN...
ASBURY... NECK CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3721 9477 3732 9480 3750 9472 3765 9438
3765 9436 3746 9429 3728 9427 3716 9438
3708 9482
TIME...MOT...LOC 2027Z 244DEG 34KT 3742 9475 3731 9478 3723 9473 3710
9479
HAIL...1.00IN
WIND...60MPH
$$
HATCH446
WWUS53 KSGF 052046
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CST THU NOV 5 2015
KSC021-037-052056-
/O.CAN.KSGF.SV.W.0279.000000T0000Z-151105T2100Z/
CRAWFORD KS-CHEROKEE KS-
246 PM CST THU NOV 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
NORTHEASTERN CHEROKEE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3723 9460 3741 9455 3761 9446 3765 9438
3765 9436 3746 9429 3738 9428 3727 9438
TIME...MOT...LOC 2046Z 238DEG 39KT 3764 9438 3753 9434 3742 9441 3728
9454
$$
MOC011-097-052100-
/O.CON.KSGF.SV.W.0279.000000T0000Z-151105T2100Z/
JASPER MO-BARTON MO-
246 PM CST THU NOV 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR NORTHWESTERN JASPER AND CENTRAL BARTON COUNTIES...
AT 246 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHELDON TO NEAR LAMAR TO 8 MILES NORTHWEST OF
JASPER TO 6 MILES NORTHWEST OF PURCELL...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE... NECK CITY...
LAMAR HEIGHTS... IANTHA...
OAKTON... VERDELLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3723 9460 3741 9455 3761 9446 3765 9438
3765 9436 3746 9429 3738 9428 3727 9438
TIME...MOT...LOC 2046Z 238DEG 39KT 3764 9438 3753 9434 3742 9441 3728
9454
HAIL...1.00IN
WIND...60MPH
$$
HATCH093
WWUS53 KSGF 052056
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CST THU NOV 5 2015
MOC011-097-052106-
/O.EXP.KSGF.SV.W.0279.000000T0000Z-151105T2100Z/
JASPER MO-BARTON MO-
256 PM CST THU NOV 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND
CENTRAL BARTON COUNTIES WILL EXPIRE AT 300 PM CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3723 9460 3741 9455 3761 9446 3765 9438
3765 9436 3746 9429 3738 9428 3727 9438
TIME...MOT...LOC 2053Z 244DEG 34KT 3764 9438 3753 9434 3742 9441 3728
9454
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 11:26 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 5, 11:26 AM CST, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service SPRINGFIELD MO 1126 AM CST THU NOV 5 2015 ...Updated Aviation Discussion... .MESOSCALE DISCUSSION... Issued at 1017 AM CST THU NOV 05 2015 Complex weather event will unfold across the region over the next 6 to 18 hours as a strong storm system moves from the Plains toward the Great Lakes region. As always, cold season severe risks are always fun and tracking the mesoscale details will be critical. As such, further refinements and updates to this forecast should be expected. This morning, a good general rain will continue across the southeastern half of the area. So far, not much in the way of instability is associated with this lead wave. There have been a few lightning strikes here and there in northern Arkansas, but it appears that any lightning risk will remain to our south the rest of this morning. The lead wave will progressively exit to the northeast early this afternoon, leading to a break in the rainfall for much of the area. Attention will quickly shift to Kansas and Oklahoma heading into the mid afternoon hours. A dryline/prefrontal trough will set up over the eastern portions of KS/OK with a mid level speed max spreading over this area from the mid to late afternoon hours. Large scale lift will increase and convection will fire along this boundary. At this point, convection allowing short term models (e.g. HRRR) keep convection rooted on this boundary for a bit, so eastward progression of this activity will have to wait until the upper wave kicks eastward and the boundary begins to move. We will be closely watching CAPE and instability profiles ahead of the boundary. Without a doubt, shear will be present. The question is, how much CAPE (be it surface based or otherwise) can be mustered. Most Unstable CAPE of 800 to 1300 J/kg over the along and west of I-49, tapering to 400-800 J/kg for the rest of the area remains reasonable at this point. Convective mode is a bit murky as well, especially initially. A mixed mode of line segments and supercell structures are plausible along the boundary this afternoon in KS/OK. Once the boundary kicks east, a transition to more line segments is expected. 0-3km bulk shear vectors are from the southwest at around 40kt. With a southwest to northeast oriented synoptic front, any line segment surges to the east/northeast will be favorable for mesovortex development. There is a signal in the recent model output to have low level CAPE values in the 40-80 J/kg range. This will aid in low level updraft strength/stretching. As a result, convection along the boundary later this afternoon through this evening will pose a risk for localized damaging winds and a few brief tornadoes where mesovorticies can develop. Based on mesoscale trends, SPC's inclusion of a low tornado risk is plausible and will need to be monitored for further eastward expansion. Not seeing much of a hail risk with this activity at this point. As mentioned above, further forecasts refinements should be expected as the mesoscale shows its cards. && .SYNOPSIS... Issued at 0224 AM CST THU NOV 05 2015 Strong upper level trough was located over the Rockies with surface low pressure and frontal boundary from north central MN into western Kansas early this morning. Some convection was occurring well ahead of this in a strong warm/moist advection pattern over eastern OK into northwest AR tracking to the northeast. Secondary area of convection was in a band ahead of the surface front across central KS. Convection will be the main focus in the short term period for today/tonight and it's severe potential. && .SHORT TERM...(Today and Tonight) Issued at 0224 AM CST THU NOV 05 2015 Warm/moist advection was aiding in convection over eastern OK into northwest AR early this morning, and this should continue to track northeast through the remainder of the overnight and into southern and south central MO this morning. Not expecting any severe weather with this area of convection, but we are expecting it to expand in coverage across most of south central MO through the morning hours. Through the morning hours, we are also expecting the western trough to begin moving into the Plains and pre-frontal trough/dryline to shift into eastern Kansas by midday. Dew points are expected to reach the lower to possibly mid 60s over southeast Kansas and far southwest MO this afternoon ahead of this pre- frontal trough. Afternoon CAPES are not overly impressive with several hundred j/kg to around 1000 j/kg by late afternoon, but we have seen quite a bit of severe weather in the past with lower instability. 0-6km bulk shear is very strong, to the point where updrafts may be sheared out too much. While we are not in a slight risk at this point, would not be surprised to see a few strong to severe storms from late afternoon into the mid evening as the dryline/pre-frontal trough moves in. Initially may see some supercellular characteristics, before becoming more linear during the evening. SPC currently has a narrow ribbon of 2 percent tornado risk into the western CWA and this seems reasonable at this point. Shortwave will quickly race off to the northeast tonight as well as the effective surface boundary shifting east through the area with most of the convection expected to be east of the CWA by 09z. Drier air will rush into the area behind this initial boundary, with the cold front eventually catching up to the dryline during the evening. .LONG TERM...(Friday through Wednesday) Issued at 0224 AM CST THU NOV 05 2015 A secondary shortwave will push through the area Friday night into Saturday, but all the good moisture will remain south of the area and we are looking at dry conditions with this shortwave passage. Surface high pressure will move into the area on Saturday and will reinforce the cooler air moving in behind this first front. We will go from abnormally warm conditions for much of this week, to below normal readings this weekend. Overall upper pattern will remain quite active, with another shortwave pushing into the Plains by Tuesday night into Wednesday although there are some timing differences between the GFS/ECMWF which will need to be worked out before pinpointing the best chances of precipitation for the upcoming work week. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1126 AM CST THU NOV 05 2015 Unsettled weather through this evening with a few rounds of showers and storms expected. So far, most restrictions have been of the MVFR variety, with on again/off again bouts of IFR at SGF/BBG. With the first round of rain exiting, mainly MVFR ceilings are expected this afternoon. However, restrictions will once again lower to IFR late this afternoon and this evening as the next round of showers and storms move through the area. This system will be progressive, as a result, clearing from west to east is expected from late this evening into the overnight hours, with winds shifting from southerly to northerly. Friday will feature a north wind and a few diurnal cumulus. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && MESOSCALE...Gagan SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Gagan
Hazardous weather outlook, Nov 5, 12:59 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CST THU NOV 5 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CST THU NOV 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS DEVELOPING ALONG A BOUNDARY ACROSS KANSAS AND OKLAHOMA WILL MOVE NORTHEAST WITH TIME THIS AFTERNOON. THIS BOUNDARY WILL BEGIN TO MOVE EAST LATE THIS AFTERNOON AND THROUGH THE OUTLOOK AREA THIS EVENING. WHILE INSTABILITY WITH THIS SYSTEM IS MARGINAL...SHEAR IS SUBSTANTIAL. THUNDERSTORM LINE SEGMENTS ARE EXPECTED...POSING A RISK FOR LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...A FEW BRIEF TORNADOES. LARGE HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE ACROSS SOUTHEASTERN KANSAS WITH SMALLER HAIL POSSIBLE FARTHER EAST INTO SOUTHWESTERN MISSOURI. THE RISK FOR SEVERE WEATHER WILL BE...ROUGHLY...ALONG AND WEST OF THE I-49 CORRIDOR THIS AFTERNOON AND PROGRESSIVELY SPREAD EAST TOWARD THE HIGHWAY 65 CORRIDOR BETWEEN 5 AND 8 PM AND THE EASTERN OZARKS BETWEEN 8 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Nov 5, 1:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL 3 NE MCCUNE 37.39N 94.98W
11/05/2015 E0.88 INCH CRAWFORD KS PUBLIC
DIME TO NICKEL SIZED HAIL REPORTED.
&&
GAGANLocal storm report, Nov 5, 1:21 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
121 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 5 SE GREENBUSH 37.46N 94.93W
11/05/2015 E1.00 INCH CRAWFORD KS PUBLIC
&&
GAGANLocal storm report, Nov 5, 1:23 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL GIRARD 37.51N 94.84W
11/05/2015 E0.88 INCH CRAWFORD KS POST OFFICE
&&
GAGANLocal storm report, Nov 5, 1:25 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 1 SSE GIRARD 37.50N 94.83W
11/05/2015 E1.00 INCH CRAWFORD KS PUBLIC
QUARTER HAIL REPORTED AT NATURES CORNER PRESCHOOL.
&&
GAGANSpecial weather statement, Nov 5, 1:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 PM CST THU NOV 5 2015
KSZ073-097-101-052045-
CRAWFORD KS-CHEROKEE KS-BOURBON KS-
151 PM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...SOUTHEASTERN BOURBON
AND CHEROKEE COUNTIES UNTIL 245 PM CST...
AT 150 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF PARSONS TO
6 MILES EAST OF EDNA TO 9 MILES NORTHWEST OF WELCH...AND MOVING
NORTHEAST AT 65 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
PITTSBURG... FRONTENAC...
COLUMBUS... GALENA...
GIRARD... ARMA...
CHEROKEE... WEIR...
SHERMAN... MULBERRY...
SCAMMON... CHICOPEE...
MCCUNE... FRANKLIN...
ARCADIA... WEST MINERAL...
TREECE... ROSELAND...
SHERWIN... HALLOWELL...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHEASTERN KANSAS.
LAT...LON 3787 9462 3709 9462 3700 9484 3700 9507
3741 9509
TIME...MOT...LOC 1950Z 221DEG 56KT 3733 9514 3709 9525 3695 9524
HATCHSpecial weather statement, Nov 5, 2:09 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 PM CST THU NOV 5 2015
MOZ066-067-077-078-052100-
ST. CLAIR MO-BARTON MO-VERNON MO-CEDAR MO-
209 PM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR...EASTERN
VERNON...NORTH CENTRAL BARTON AND WESTERN ST. CLAIR COUNTIES UNTIL
300 PM CST...
AT 209 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF NEVADA
TO NEAR WALKER TO NEAR SHELDON TO NEAR LIBERAL...AND MOVING NORTHEAST
AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
NEVADA... EL DORADO SPRINGS...
SHELDON... MONTEVALLO...
WALKER... SCHELL CITY...
MILO... IRWIN...
HARWOOD... TABERVILLE...
OLYMPIA... VERDELLA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3768 9449 3772 9437 3795 9428 3804 9412
3804 9411 3803 9408 3803 9406 3808 9405
3814 9394 3773 9396 3763 9414 3753 9449
TIME...MOT...LOC 2009Z 228DEG 49KT 3793 9428 3786 9428 3769 9437 3761
9448
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 1:33 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 42 min |
| Nov 5, 2:09 PM CST | Special Weather Statement | SGF | Vernon | 51 min |
| Nov 5, 2:33 PM CST | Special Weather Statement | SGF | Benton, St. Clair | 42 min |
| Nov 5, 2:51 PM CST | Special Weather Statement | SGF | Cedar | 39 min |
| Nov 5, 3:06 PM CST | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Polk, St. Clair | 39 min |
| Nov 5, 3:13 PM CST | Tornado Warning | SGF | Cedar | 32 min |
| Nov 5, 3:39 PM CST | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 30 min |
| Nov 5, 4:23 PM CST | Special Weather Statement | SGF | McDonald | 52 min |
| Nov 5, 4:27 PM CST | Special Weather Statement | SGF | Camden | 48 min |
| Nov 5, 5:02 PM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald | 43 min |
| Nov 5, 5:27 PM CST | Special Weather Statement | SGF | Camden, Miller | 33 min |
| Nov 5, 12:56 PM CST | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 49 min |
| Nov 5, 1:51 PM CST | Special Weather Statement | SGF | Cherokee, Crawford | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.